Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 11, 2001, 7:12 AM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2001, 7:12 AM EDT (11:12 UTC)
- Expired
- Apr 11, 2001, 10:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 111113 FFWPIT OHC119-111415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 712 AM EDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 1015 AM EDT * AT 708 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MORE HEAVY RAIN MOVING INTO MUSKINGUM COUNTY. STREAMS AND CREEKS ARE ALREADY NEAR BANKFULL AND ADDITIONAL RAIN WILL CAUSE THEM TO GO OVER THEIR BANKS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:53 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 11, 3:53 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 353 AM EDT WED APR 11 2001 MOISTURE CONVERGENCE INITIALLY SINKS SEWRD INTO MY NORTHERN WEST VA ZNS THIS MORNING THEN STRENGTHENS NORTHWARD INTO MY NORTHERN PA TIER THIS AFTN AS WARM FRONT LIFTS NEWRD. CONVECTION NOW ON THE WAIN BUT FEEL WILL REGENERATE THIS AFTN. WITH INCREASING INSTABILITY AND FFG NOS SO LOW...HALF AN INCH PER HOUR MOST ZNS...FEEL IT IS PRUDENT TO EXTEND FF WATCH TO AFTN AND INTO MY NORTHERN ZNS. ADDITONAL THREAT OF SEVERE WEATHER ALSO. AS WARM FRONT LIFTS NEWRD TONIGHT LOWERING TO CHC POPS ALL ZNS. THURS FRONT APROACHES WITH ANOTHER ROUND OF POSSIBLY SEVERE WEATHER. LOWERED TEMPS ON FRI AS 85H TEMPS NEAR +2 BY MIDDAY FRI OTHERWISE CLOSE TO MOS. .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 400 PM EDT WEDNESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Apr 11, 5:40 AM EDT, 1 hour 32 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-111530- SEVERE WEATHER POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 540 AM EDT WED APR 11 2001 ...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS THE REGION. SCATTERED THUNDERSTORMS WILL BE IN THE REGION THIS MORNING BUT SHOULD BE MORE NUMEROUS THIS AFTERNOON AND EARLY THIS EVENING WHEN THE GREATEST THREAT OF SEVERE WEATHER WILL EXIST. THE THREAT OF SEVERE WEATHER WILL COME FROM DAMAGING WIND AND LARGE HAIL. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 PM EDT TODAY FOR THESE FOLLOWING COUNTIES... IN WESTERN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN MARYLAND... GARRETT IN EAST CENTRAL OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FUmRTHER DETAILS OR UPDATES. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:15 AM EDT | Flash Flood Warning | PBZ | Muskingum | 6 hr |
| Apr 11, 10:50 AM EDT | Flash Flood Warning | PBZ | Noble | 6 hr |
| Apr 11, 4:15 PM EDT | Flash Flood Warning | PBZ | Muskingum | 6 hr |
| Apr 11, 4:44 PM EDT | Flash Flood Warning | PBZ | Noble | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.